Sorry friends but I just have to lament again. I am gaining weight so fast that I literally feel like I do not fit into my own skin. I have been pregnant three times and I know what a normal weight gain feels like but this is so different. I am gaining a few pounds each week. Continuously! I just can't believe this is normal even for taking Carbamazepine. I think someone at night puts a bike pump between my toes and pumps me up all nite long. Has anyone felt like this or do you have any ideas about what is happening? I am taking 400mg of Carbamazepine CR 2X a day, .5 mg Baclofen 2 X a day and .075 Levothyroxine 1 X a day. I buy a pair of larger boy friend stylle jeans as my skinny jeans are out of the question and after two weeks I need to buy a larger size again. Has anyone else experienced this bizaar weight issue? When I go to the doctor and tell them my concerns I just get these sympathetic smiles and a pat on the back. I am so done with TN business and want my life back so badly!!!! I will conquer this yet just not sure how.
hi sweetie, ugh I sympathize with you, although I’ve been on carbamazepine(tegretol) CR 800mg-1600mg over the course of the past 4 yrs, as well as Baclofen, Dilantin and Neurontin(gabapentin) at different times. I can’t attribute my weight gain of 25lbs over the last 2 years to the meds in my case, but we all experience different side effects.
mine has been due to my sedentary lifestyle of which I had no choice…super frustrating. I’m the heaviest I’ve ever been I’m so uncomfortable in my own skin, and feel like nothing looks good on me clothes wise. it’s made me super self conscious . I hate it.
my energy is finally starting to pick up after my MVD and I feel better just being able to get in short walks, it’ll be a slow process for me, but hopefully next year this time I’ll be lighter!
try not to stress over it, soon you’ll have your MVD and be on the road to wellness again!!
not long now!
(((( hugs )))) mimi
I used to weigh 95 lbs, now I'm 150 lbs. On Gabapentin 1800mg a day. It's made me so tired, that even when I think about exersizing, I want to take a nap. I've been buying clothes at Goodwill, because my weight keeps going up. I've been on all sorts of diets, from simple.. just cutting out pop and desserts, to eating less and less calories despite being hungry all the time. I think it's a combination of the meds and lack of exercise. There is a new gym that just opened a mile away that I've wanted to join, but I'm so out of shape, so fat, I don't have much to wear, plus it would be really hard to squeeze the membership fee out. But no excuse, I have plenty of things to use at home, videos etc, but no energy. I hate the way my body looks too. Some days I notice a lot of water weight type gain, because my ring and watch will be horrible tight, then the next day, they are fine. There is a weigh-loss group here, it's been a long time since I was on it, so I think it's still there. But weight gain is common with us all, whether you blame lack of activity or the drugs.
I appreciate your honesty kg. and i so need the hugs mimi. These meds are terrible and i can’t weight to get off. I am hoping my mvd this sept will be successful and i can get off them asap.
I am gaining lbs every week. My dr just said it is the meds. I take 3200 mgs gabapentin and trileptil and lexpro. This is not normal weight gain, exercise or not. I bought bigger pants, stay as active as I can, and try to laugh. Gee, it hurts to eat, so if I can enjoy soft food - so be it. Oh, who's kidding - I am miserable, bloated, and feel unattractive. Today is wedding anniversary. Trying to figure out what to wear out to dinner.
Aww sunshine, i totally get your pain. All of them. I am sure your partner thinks you’re beautiful. My hubby does all he can to make me feel beautiful but i still see fat, jiggly and cellulite in the mirror. Happy anniversary. Party like you are skinny and not in pain.
Well, I wore white elastic waist pants, tunic top. I got a terrible headache this afternoon.
bee stings in my face. Hubby was kind. I suggested a foot long hot dog and hot fudge sundae. haha I took vicadin, jumped in the car and tried to laugh. Smiling hurts, you know. We had fun. I am lucky. We are going to a nice restaurant, live music, etc. Friday. I got married when I was forty. We have been married 17 yrs. Life is good. Even with pain. Hope you feel skinnier. Do like me - don't look in mirror. haha Only from the head up.
Or just buy shoes and jewelry. Those sizes I can handles
or purses - love handbags
Have you had sodium levels…liver checked on time for this med?
Would sodium levels and liver function have anything to do with weight gain? You have been in this game longer than I have KC Dancer, lead on!
Yeah Me too From size 10/12 depend on the cut. to now a 16 :( F*****, I had 3 years ago a weight loss from 50 pounds. ( me ex ran off) so I couldn't eat. Hey i felled good 75 kg. :-) and now 95. Baahhh iam on Carbamazepine (Tegretol) 600mg twice a day . And a antidepressant once daily . I ask the doc and she said oh. if you gain more we have to switch to a other one. :-( .
Keep your head up.Pia
I feel for you. I’ve gained weight. My skin is still a lil purpleish from the allergic reaction of the Tegretol. And it’s scarred from whatever is going on with my skin. And on top of that I’ve gained about 20 pounds from the different drugs. I hate my skin, I hate the size I am, and I just hate my double chin. Grrrrr!!!